• Users Online: 1828
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Contacts Login 
ORIGINAL ARTICLE

Cutaneous adverse drug reactions in a tertiary hospital in Taipei, Taiwan, in 2018


1 Department of Dermatology, National Defense Medical Center, Tri-Service General Hospital, Taipei, Taiwan
2 Department of Dermatology, National Defense Medical Center, Tri-Service General Hospital, Taipei; Department of Dermatology, Armed.Forces Taoyuan General Hospital, Taoyuan, Taiwan
3 Department of Internal Medicine, Division of Rheumatology/Immunology/Allergy, National Defense Medical Center, Tri-Service General Hospital, Taipei, Taiwan
4 Department of Pharmacy Practice, Tri-Service General Hospital; National Defense Medical Center, School of Pharmacy, Taipei, Taiwan
5 Department of Pharmacy Practice, Tri-Service General Hospital, Taipei, Taiwan
6 Department of Dermatology, National Defense Medical Center, Tri-Service General Hospital; National Defense Medical Center, Graduate Institute of Medical Sciences, Taipei, Taiwan

Correspondence Address:
Chih-Tsung Hung,
Department of Dermatology, Tri-Service General Hospital, National Defense Medical Center, No. 325, Sec. 2, Chenggong Road, Neihu Dist., Taipei City 114
Taiwan
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: :10.4103/jmedsci.jmedsci_172_19

Cutaneous adverse drug reactions (CADRs) are the common adverse reactions ranging from mild self-limiting skin rash to the life-threatening severe cutaneous adverse reactions. Aims: The aim of the study was to describe the demographic characteristics of patients, different clinical patterns, and implicated drugs. Methods: This was a retrospective study by analyzing the database established for all ADRs reported from January 1, 2018, to December 31, 2018, in a tertiary care teaching hospital in Taipei, Taiwan. Results: A total of 126 cases of CADRs were reported in 2018. The mean age of patients was 59.06 ± 21.63 years, with a peaking at 60–79-year-old (31.7%) and followed by 40–59-year-old (25.4%). The male-to-female ratio was 1.03:1. The most common skin reaction pattern was maculopapular eruptions (59.5%), followed by angioedema (11.9%), phlebitis (6.3%), and urticaria (6.3%). Most of the CADRs were reported with antibacterials (66.7%), followed by anti-inflammatory products (11.9%), contrast media (4.8%), and antithrombotic agents (3.2%). Conclusions: We listed the patient characteristics, each pattern of CADRs, and their associated drugs. Such information could help health-care professionals to assess CADRs and evaluate suspected drugs timely and accurately.


 

  Search Pubmed for
 
    -  Chen YH
    -  Hung TL
    -  Chen HC
    -  Shih JH
    -  Chiao YJ
    -  Lin LC
    -  Hung CT
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed62    
    PDF Downloaded11    

Recommend this journal